MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A CP-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A CP-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J868H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device lot number qkmctx/ j868h50 and no non-conformances related to the reported complaint condition were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the lot number? qkmctx.How many sutures broke? 9 products? 36 products? 9 products broke.Did the 3 surgeons use the broken sutures in the same surgery? no they had replaced it with an alternative suture.How many patients are involved in this event? what was used to complete the procedure? ethicon suture by a different size.Was there any adverse consequence associated with the patient? no.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please verify/specify the quantity of suture breakages occurred on one patient during single procedure per each file? procedure name? will be any samples returned? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted 2210968-2021-06609, 2210968-2021-06610.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2021 and the suture was used.During use, the suture breakage occurred.Another like suture was used to complete the procedure successfully.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/06/2021.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 9 sutures and the procedure was craniotomies.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A CP-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12214280
Report Number2210968-2021-06611
Device Sequence Number4868853
Product Code GAM
UDI-Device Identifier10705031043329
UDI-Public10705031043329
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberJ868H
Device Catalogue NumberJ868H
Device Lot NumberQKMCTX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date10/06/2021
Patient Sequence Number1